MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I16-40
Medical Device Problem Codes Fracture (1260); Device-Device Incompatibility (2919); Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an endurant (non-endologix) stent graft.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.An intraoperative type ia endoleak was identified at the gap between the endurant (non-endologix) proximal edge and artery wall.This was treated with coils.Approximately four (4) years post-initial procedure, a junction separation with possible and partial stent fracture of the afx2 bifurcated stent graft and the endurant (non-endologix) stent graft were identified.A zenith alpha thoracic endovascular graft (non-endologix) was deployed inside the afx2 bifurcated stent graft and endurant cuff.An excluder (non-endologix) was then added inside the zenith alpha.The secondary procedure was completed without problems and the patient¿s post status is good.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.Reportedly, there was off label use of a non-endologix concomitant proximal extension at the index procedure, which is off label use.The implant of the non-endologix device most likely contributed to the reported event; however, without medical records and medical imaging the clinical evaluation cannot definitively confirm this.The final patient status was reported to be good.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14978089
Report Number2031527-2022-00177
Device Sequence Number14711162
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)180627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2018
Device Model NumberBEA28-100/I16-40
Device Lot Number1708386015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC (NON-ENDOLOGIX) ENDURANT (LN UNK)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale